ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The connection between Mueller and Jones matrices of polarization optics

Simon, R (1982) The connection between Mueller and Jones matrices of polarization optics. In: Optics Communications, 42 (5). pp. 293-297.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (280kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


A necessary and sufficient condition for the 4 × 4 Mueller matrix to be derivable from the 2 × 2 Jones matrix is obtained. This condition allows one to determine if a given Mueller matrix describes a totally polarized system or a partially polarized (depolarizing) system. The result of Barakat is analysed in the light of this condition. A recently reported experimentally measured Mueller matrix is examined using this condition and is shown to represent a partially polarized system.

Item Type: Journal Article
Publication: Optics Communications
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 02 Jul 2009 13:28
Last Modified: 19 Sep 2010 05:36
URI: http://eprints.iisc.ac.in/id/eprint/21237

Actions (login required)

View Item View Item